MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER AXSOS T20 5.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER AXSOS T20 5.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702748
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
"the customer reported that during a femoral plating surgery, two screwdrivers broke intra op while attempting to extract a locking screw previously inserted to change his position.Additional information: the broken pieces were retrieved from the patient.The locking screw involved in the event has successfully been implanted.The surgeon did not applied pressure and did not worked at an extreme angle.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and is indeed broken.The device inspection showed that both devices were returned with their tip broken.A microscope analysis shows a breakage due to torsional overload in both specimens.Indeed, torque lines can clearly be seen on the surface, allowing the conclusion that too much torsional force was applied to the screwdrivers during explantation of the screw.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the application of an overtorque on the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
SCREWDRIVER AXSOS T20 5.0MM LOCKING SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11575723
Report Number0008031020-2021-00105
Device Sequence Number3599452
Product Code LXH
UDI-Device Identifier04546540713711
UDI-Public04546540713711
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702748
Device Catalogue Number702748
Device Lot NumberL56805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1